MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820350
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shaft break occurred requiring additional intervention.The 80-90% stenosed target lesion was located in the non-tortuous and non-calcified left anterior descending artery (lad).A 3.50 x 20mm synergy xd drug-eluting stent was advanced for treatment.However, when the stent was tracking through the guide catheter, resistance was noted and the physician felt the monorail shaft shift.Fluoroscopy was performed and it was noted that the shaft had broken inside the guide catheter.A balloon was inserted into the guide catheter past the stent and was inflated; eventually, the device and guide were removed from the patient's body successfully.The physician then re-wired the lad.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 3.50 x 20mm stent delivery system was returned for analysis.Examination of the crimped stent via scope found evidence of damage with proximal stent struts lifted.The undamaged crimped stent outer diameter was measured and the result was 0.0415inch and this is within max crimped stent profile measurement.The balloon cones were reviewed via scope, and no issues were noted.The balloon wings were tightly wrapped and evenly folded.The balloon had not been subjected to positive pressure.A visual and microscopic examination of the bumper tip showed a damaged tip.A visual and tactile examination of the hypotube identified a break on the hypotube shaft located approximately 43.5cm distal to the distal end of strain relief as well as multiple kinks.The shaft polymer extrusion including the distal and mid-shaft sections were examined via scope and tactile examination.No issues were noted.The device could not be loaded on a 0.014inch test guidewire due to the damaged noted to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15752643
Report Number2124215-2022-45262
Device Sequence Number2907638
Product Code NIQ
UDI-Device Identifier08714729981053
UDI-Public08714729981053
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2024
Device Model NumberH7493941820350
Device Lot Number0029778562
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale